MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG EVIA DR-T; PACEMAKER

BIOTRONIK SE & CO. KG EVIA DR-T; PACEMAKER
Model Number 359529
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 03/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
Patient experienced episodes of syncope while traveling.During follow up the device was not able to be interrogated.Device was replaced.
 
Additional Manufacturer Narrative
The pacemaker was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.Upon receipt, the pacemaker was subjected to an electrical incoming inspection.During initial interrogation a warning message was displayed on the programmer indicating invalid memory content and the eri battery status.The devices memory was analyzed revealing that the pacemaker switched into the safety backup mode on (b)(6) 2021 at 08:54 am as a result of the detection of invalid memory content.In general, the pacemaker is equipped with the ability to detect and repair invalid memory content.If the invalid memory content cannot be corrected automatically, by design the pacemaker will activate the safety backup mode to ensure patient safety.While in this safety program, the pacemaker is capable to deliver anti-bradycardia therapies.Upon interrogation a device status error message appears to notify the user.In the safety backup mode, a standard pacing parameter set is used, 4.8v@1.0ms in the ventricle and 4.8v@1.0ms in the atrium, which may result in a higher current consumption than with the individual program.Therefore, the battery may deplete earlier than estimated during the last follow-up.As a result, a reinitialization request will not prompt on the programming device.The pacemaker was opened for further analysis.The visual inspection of the inner assembly showed no anomalies and the battery was found to be depleted but not defective.The electronic module was attached to an external power supply and a re-initialization was properly feasible.Subsequently, the electronic module proved to be fully functional.There was no indication of a device malfunction.In conclusion, the clinical observation resulted from the higher output during the safety backup mode, which led to an earlier depletion of the battery than estimated during the last follow-up.There was no indication of a material or manufacturing problem.

Brand Name
EVIA DR-T
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key14047593
Report Number1028232-2022-01804
Device Sequence Number4775699
Product Code NVZ
UDI-Device Identifier04035479101312
UDI-Public04035479101312
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2014
Device Model Number359529
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient SexMale